It's Just the Sh*$%s
May 8, 2005
I'm at my wits end! I was diagnosed with HIV in 2001 and started taking meds in 2003 (Combivir and Viramune). The same year (2003) I was diagnosed with Hepatitis C. I started treatment for Hep C which seems to be successful (albiet gruesome). I started showing signs of extreme fat loss (lipodystrophy) 6 months ago in legs and butt. At the same time as the lipodystrophy I started having extreme diarrhea. 5 to 10 times a day. Uncontrollable. We've done colonoscopy; endocoscopy; and it showed nothing. Numerous lab reports.. findings were no bacteria, no parasites. We switched and stopped med's. The diarrhea continues. Needless to say.. this has wore me down. I'm isolated; I can't really go out in the public.. forget trying to date and have a normal life! I'm now taking Ultrase MT20 for this problem. It hasn't helped! Please.. any suggestions? bob
Response from Dr. Conway
I'm sorry to hear of your problems. It strikes me that the main issue is diarrhea at this point, and it seems quite significant and disabling. It sounds as if your care providers have done everything to find a cause, and have drawn a blank. If you were my patient, I would be asking the best expert in HIV and diarrhea that I know to meet with you and see if there is something I might have missed. Assuming nothing is found, I would focus on controlling the symptom as best I could, and then go from there. I would make sure you have a high-fibere diet for sure. A first approach Ihave tried has been codeine, as much as can be tolerated. Another approach is to use octreotide, although this is an injection and can be expensive. My priority would be to control the symptom, and then go from there...
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.